27 July, 2017
How to Treat Nausea Caused by a Concussion
How to Treat Nausea Caused by a Concussion. Typically, a person who has suffered a significant concussion will experience nausea following the injury, which may eventually worsen to include vomiting. Anyone exhibiting such symptoms should seek the counsel of a qualified medical professional for advice on how to treat their condition.
Relieve Post-Concussion Nausea
Note the severity of the nausea, and whether it is constant or comes in waves. While any lingering nausea caused by a head injury should be discussed with a physician, it is especially important to do so when accompanied by vomiting.
Stay off your feet. Rest is the primary treatment available to people suffering from post-concussion syndrome.
Refrain from engaging in any rigorous physical activity, even on days when your nausea isn't really causing you problems, unless you have received clearance from a doctor to resume normal activity levels.
Avoid activities that may normally cause your stomach to become upset, such as drinking excessive amounts of alcohol. If you suffer from motion sickness, steer clear of riding in cars or airplanes until your symptoms abate.
Confine yourself to a cool, low-light and quiet environment if your nausea is accompanied by headaches. It is common for people suffering from post-concussion syndrome to experience extreme sensitivity to both lights and noises.
Try an over-the-counter anti-nausea medication, such as dimenhydrinate (commonly marketed under the brand names Gravol, Vertirosan and Dramamine). Read the packaging carefully to ensure you understand the medication's proper usage guidelines.
Treat the nausea caused by your concussion using prescription medications, if over-the-counter anti-nausea medicines aren't controlling your symptoms to a satisfactory degree. Remain in close communication with your doctor following a concussion, as even relatively mild concussions can sometimes lead to permanent brain damage or even physical disability.
Talk to your doctor if your post-concussion symptoms include nausea, as well as any of the following: migraines, disorientation, confusion, loss of taste or smell, sleep dysfunctions, irritability, depression or poor balance. Get examined by a doctor regularly until you are 100 percent asymptomatic.
Always follow the directions for proper medicine usage. Never take more than the indicated maximum daily allowance of any medication unless directed by a doctor. Persistent nausea can be caused by post-concussion syndrome (PCS). PCS is a difficult condition to treat, but you'll be better off fighting it with the help of a doctor rather than on your own.
- Always follow the directions for proper medicine usage. Never take more than the indicated maximum daily allowance of any medication unless directed by a doctor.
- Persistent nausea can be caused by post-concussion syndrome (PCS). PCS is a difficult condition to treat, but you'll be better off fighting it with the help of a doctor rather than on your own.